Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 19, 2007, 10:32 PM MST for Maricopa County, Arizona. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2007, 10:32 PM MST (05:32 UTC)
- Expired
- Jul 19, 2007, 11:30 PM MST
- In force
- 58 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 21 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 5.5 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 2918 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 200533 SVRPSR AZC013-200630- /O.NEW.KPSR.SV.W.0007.070720T0532Z-070720T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 1032 PM MST THU JUL 19 2007 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...TEMPE...SCOTTSDALE...PARADISE VALLEY...MESA...GUADALUPE...GILBERT...FOUNTAIN HILLS...CHANDLER... * UNTIL 1130 PM MST. * AT 1030 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOUNTAIN HILLS...AND MOVING NORTH AT 20 MPH. OTHER STORMS DEVELOPING IN THE EAST VALLEY WILL LIKELY PRODUCE LOCALIZED WINDS TO 60 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO VERDE LAT...LON 3323 11201 3323 11162 3372 11151 3372 11197 $$ AJ
1 follow-up statement
000 WWUS55 KPSR 200630 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1128 PM MST THU JUL 19 2007 AZC013-200638- /O.EXP.KPSR.SV.W.0007.000000T0000Z-070720T0630Z/ MARICOPA AZ- 1128 PM MST THU JUL 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MARICOPA COUNTY EXPIRES AT 1130 PM MST... THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...SCATTERED THUNDERSTORMS OVER THE PHOENIX METRO AREA...PRIMARILY THE EAST VALLEY...WILL CONTINUE THROUGH AT LEAST MIDNIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND WINDS OF 40 TO 50 MPH. LAT...LON 3323 11201 3323 11162 3372 11151 3372 11197 $$ AJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 10:15 PM MST, 17 minutes earlier.
Area forecast discussion, Jul 19, 10:15 PM MST, 17 minutes before
AZZ020>028-CAZ030>033-201200- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1015 PM MST THU JUL 19 2007 UPDATED AVIATION SECTION SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... STRONG HIGH PRESSURE ALOFT THAT HAS BEEN CENTERED OVER COLORADO IS MOVING NORTHEAST AWAY FROM ARIZONA. THIS MEANS LOWER TEMPERATURES FRIDAY AND SATURDAY...WITH NEAR-AVERAGE TEMPERATURES FOR LATE JULY CONTINUING THROUGH THE MIDDLE OF NEXT WEEK. A DEEPER FLOW OF MOISTURE FROM THE EAST AND SOUTHEAST WILL BRING A CHANCE OF DESERT DUST STORMS...AS WELL AS A CHANCE FOR SHOWERS AND THUNDERSTORMS... DURING THE NEXT FEW DAYS. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK...WITH THE BEST CHANCE IN THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA DURING THE AFTERNOONS AND EVENINGS. && .SHORT TERM... TONIGHT THROUGH SATURDAY... IMPRESSIVE MCS DEVELOPED OVER SOUTHERN AZ THIS EVENING...WITH COLDEST CLOUD TOPS 50-55 KFT AND CLOUD TOP TEMPS -70C OR SO. COLD POOL EMANATING FROM THIS COMPLEX WAS MOVING NORTH ACROSS SOUTH-CENTRAL AZ DESERT...WITH LEADING EDGE PUSHING INTO THE FAR SOUTHEAST PORTION OF THE GREATER PHOENIX METROPOLITAN AREA AS OF 945 PM. DUST STORM WARNING WAS ISSUED FOR MUCH OF THE SOUTH-CENTRAL DESERT EARLIER THIS EVENING...AND SPOTTERS FROM ARIZONA CITY AND CHANDLER HEIGHTS HAVE ALREADY REPORTED VISIBILITY LESS THAN ONE QUARTER MILE. AWW WAS ISSUED FOR PHX SKY HARBOR...VALID BETWEEN 10 AND 11 PM...AS WIND COULD GUST TO 35KT THERE (HIGHER GUSTS HAVE ALREADY OCCURRED AT KIWA). ISOLATED STORMS HAVE BEEN TRIGGERED TO THE NORTH OF THE CORE OF THE MCS...MAINLY OVER NORTHERN PINAL COUNTY...AND STORMS WERE DEVELOPING ACROSS THE SOUTHEAST VALLEY AS WELL. EXPECT SCATTERED THUNDERSTORMS TO AFFECT METRO PHOENIX DURING THE NEXT COUPLE OF HOURS AS THE OUTFLOW BOUNDARY PUSHES NORTHWEST ACROSS THE ENTIRE METROPOLITAN AREA. 03Z PHOENIX SOUNDING SHOWED DRY ADIABATIC LAPSE RATE FROM SFC TO NEAR 550 MB...AND MIXING RATIO NEAR 10 G/KG IN SFC-850 MB LAYER...SO ELEVATED CAPE WAS DECENT...WITH BASE OF CAPE LAYER NEAR 13KFT MSL. SFC DEW POINTS HAD RISEN TO THE MID-UPPER 50S OVER SOUTH-CENTRAL AZ...WHICH FIT NICELY WITH OBSERVED LOW LEVEL MIXING RATIO. CURRENT TAF CALLS FOR TSTM BASES NEAR OR SLIGHTLY BELOW 13KFT MSL. WILL NEED TO WATCH FOR MICROBURST POTENTIAL WITH STORMS DURING NEXT COUPLE OF HOURS...AS WELL AS BRIEF HEAVY RAIN...IN ADDITION TO THE ONGOING DUST STORM. FROM PREVIOUS DISCUSSION... STRONG HIGH PRESSURE ALOFT THAT HAS BEEN CENTERED OVER COLORADO AND RESPONSIBLE FOR THE 110 DEGREE PLUS WEATHER OVER THE LOWER DESERT WILL MOVE NORTHEAST TO THE VICINITY OF NEBRASKA AND SOUTH DAKOTA BY THE WEEKEND...ALLOWING DAYTIME HIGHS AND NIGHTTIME LOWS TO MOVE CLOSER TO AVERAGE VALUES FOR MID-LATE JULY. AT THE SAME TIME...A DEEPER FLOW OF MOISTURE MOVING ACROSS OUR AREA FROM THE EAST AND SOUTHEAST WITH AN APPROACHING LOW PRESSURE SYSTEM WILL BRING A BETTER CHANCE OF DESERT DUST STORMS...SHOWERS AND THUNDERSTORMS TO SOUTH-CENTRAL ARIZONA TONIGHT...AS WELL AS FRIDAY AFTERNOON AND NIGHT. HAVE KEPT THE FORECAST BROAD-BRUSHED WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE ENTIRE AREA THIS WEEKEND AS THE MOISTURE SPREADS WEST...EXCEPT FOR A CHANCE OVER THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA. && .LONG TERM... SUNDAY NIGHT THROUGH THURSDAY... PREVIOUS DISCUSSION... THE ATMOSPHERE WILL BE QUITE MOIST THROUGH THE ENTIRE LAYER...WITH LITTLE DAY TO DAY CHANGE EXPECTED. THUS...ITS DIFFICULT TO DETERMINE WHICH DAYS WILL SEE BETTER CONVECTION. IF WE END UP AS MOIST AS THE GFS IS SUGGESTING...WE COULD BE TOO MOIST FOR THUNDERSTORMS TO GET GOING HERE IN THE DESERT. WITH A SIGNIFICANT AMOUNT OF CLOUD COVER... ITS DIFFICULT TO GET SUFFICIENT SURFACE HEATING AND THUS A LIFT MECHANISM FOR THE MOISTURE (WITH THE EXCEPTION OF ANY DISTURBANCES THAT MAY MOVE THROUGH THE EASTERLIES). WE COULD END UP WITH PARTLY SUNNY/MOSTLY CLOUDY...MUGGY DAYS... WITH TEMPS ACROSS THE WARMEST DESERTS BELOW NORMAL FOR THIS TIME OF YEAR. THAT SAID...PLENTY OF UNCERTAINTY EXISTS FOR THE EXTENDED PORTION OF THE FORECAST... ESPECIALLY ACROSS THE DESERTS THIS TIME OF YEAR. && .AVIATION... JULY 20 0500 UTC GUSTY SOUTHEAST WINDS AND DENSE BLOWING DUST WILL AFFECT KIWA/KPHX THROUGH AT LEAST 06Z. THUNDERSTORMS WILL BE IN THE VICINITY OF BOTH SITES THROUGH AT LEAST 08Z...AND STRONG GUSTY WINDS AND BRIEF HEAVY RAIN WILL BE POSSIBLE. DEBRIS CLOUDS AND LIGHT RAIN SHOWERS WILL BE POSSIBLE UNTIL 10Z. ORGANIZED MCS OVER SOUTHERN AZ WILL LIKELY PROPAGATE A BIT FURTHER TOWARD THE WEST...BUT OUTFLOW WINDS WILL PROBABLY REMAIN EAST OF KYUX/KIPL/KBLH. WILL CONTINUE TO MONITOR... SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... HIGH PRESSURE OVER THE ROCKIES AND GREAT PLAINS...TOGETHER WITH A DISTURBANCE IN NORTHERN MEXICO...WILL ALLOW FOR AN INCREASE IN MOISTURE THROUGHOUT THE REGION THIS WEEKEND. THE FAVORABLE FLOW PATTERN IN THE UPPER LEVELS WILL MEAN A BETTER CHANCE OF WETTING RAIN EACH DAY THIS WEEKEND...WITH THE HIGHEST PROBABILITIES IN ZONE 133. MINIMUM RH IS EXPECTED TO BE SOMEWHAT HIGHER EACH DAY...AND THE OVERNIGHT RECOVERIES ARE EXPECTED TO BE VERY GOOD. SOME LOCATIONS IN ZONE 133 MAY HAVE 90 TO 100 PERCENT RH DURING PRECIP EVENTS. THERE WILL ALSO BE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTH-CENTRAL DESERTS EACH DAY. ALSO...EXPECT SLIGHT CHANCES FOR STORMS OVER SERN CA AND THE WESTERN AZ DESERTS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...DG/ELLIS LONG TERM...WANEK AVIATION...DG FIRE WX...10
Hazardous weather outlook, Jul 19, 12:50 PM MST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 1250 PM MST THU JUL 19 2007 AZZ022-023-027-028-201400- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 1250 PM MST THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FROM 10 AM TODAY THROUGH 8 PM MST THIS EVENING. PLEASE SEE THE HEAT ADVISORY PRODUCT...PHXNPWPSR...FOR ADDITIONAL INFORMATION. A DUST STORM FROM THE SOUTHEAST IS POSSIBLE THIS EVENING WITH DENSE BLOWING DUST CAUSING A SUDDEN REDUCTION IN VISIBILITY. THERE IS ALSO A BETTER CHANCE OF EVENING SHOWERS AND THUNDERSTORMS WITH THE MAIN THREAT BEING THE DENSE BLOWING DUST AND STRONG GUSTY WINDS AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. ALSO...BE ALERT FOR SLICK ROADS. REMEMBER THAT IF YOU ARE DRIVING AND SEE A DUST STORM APPROACHING... PULL OFF THE ROAD...PUT YOUR VEHICLE IN PARK...TAKE YOUR FOOT OFF THE BRAKE PEDAL...AND TURN YOUR LIGHTS ALL THE WAY OFF. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. IN ADDITION TO THE POSSIBILITY OF DENSE BLOWING DUST...THE STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAIN AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAIN COULD LEAD TO FLOODING OF ROADS...WASHES AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-201400- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 423 AM MST THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH THE MAIN HAZARDS BEING LOCALLY HEAVY RAIN WITH FLOODING...STRONG GUSTY AND POTENTIALLY DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. THE MAIN THREATS ARE EXPECTED TO BE HEAVY RAIN WITH FLOODING...STRONG GUSTY AND POTENTIALLY DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ030>033-201400- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 423 AM MST THU JUL 19 2007 /423 AM PDT THU JUL 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF MAINLY EVENING SHOWERS AND THUNDERSTORMS. THE MAIN THREATS WITH ANY THUNDERSTORMS WOULD BE STRONG GUSTY AND DAMAGING WINDS...DENSE BLOWING DUST AND SAND CAUSING SUDDEN REDUCTION IN VISIBILITY...AND DEADLY CLOUD TO GROUND LIGHTNING. REMEMBER THAT IF YOU ARE DRIVING AND SEE A DUST STORM APPROACHING... PULL OFF THE ROAD...PUT YOUR VEHICLE IN PARK...TAKE YOUR FOOT OFF THE BRAKE PEDAL...AND TURN YOUR LIGHTS ALL THE WAY OFF. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ELLIS/22
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:22 PM MST | Dust Storm Warning | PSR | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.